topical

Fentanyl Patch Recall Expanded

Karen Lee Richards Health Guide March 04, 2008
  • Two weeks ago we told you that the 25mcg/hr fentanyl transdermal system patches (also known as Duragesic patches) were being recalled due to a possible cut along one side of the drug reservoir. Now the manufacturer Actavis is recalling the remaining fentanyl patches sold in the U.S. as a precautionary measure because they lack assurance that all patches are free from defects.

    All of the recalled patches were manufactured by Corium International Inc., a contract manufacturer for Actavis, and sold nationwide in the United States. Please note: Actavis South Atlantic LLC was formerly known as Abrika Pharmaceuticals Inc. The pouches containing the patches may be labeled with an Abrika Pharmaceuticals label, but the outer carton bears the Actavis logo with the following product names:
    • Actavis Fentanyl Transdermal System, 25 mcg/hr. NDC 67767-120-18.
    • Actavis Fentanyl Transdermal System, 50 mcg/hr. NDC 67767-121-18.
    • Actavis Fentanyl Transdermal System, 75 mcg/hr. NDC 67767-122-18.
    • Actavis Fentanyl Transdermal System, 100 mcg/hr. NDC 67767-123-18.
    The lots covered by this recall have expiration dates between May 2009 and December 2009. Anyone who has fentanyl patches labeled with an Abrika or Actavis label should check them for these expiration dates.

    For a detailed schedule of all lots being recalled, see: Actavis Recalls Remaining Fentanyl Patches in the US as Precaution.

    Anyone with Actavis Fentanyl transdermal system patches with the lot numbers listed on the schedule, should call 1-877-422-7452.

    Patients using fentanyl patches who have medical questions should contact their health-care providers. Any adverse reactions experienced with the use of this product, and/or quality problems should also be reported to the FDA's MedWatch Program by phone at 1-800-FDA-1088, or on the MedWatch website at www.fda.gov/medwatch.

    As noted in the February 18 recall announcement, affected patches should not be handled directly. If you do come in contact with fentanyl gel, thoroughly rinse the exposed skin with large amounts of water only. Do not use soap. Immediately dispose of affected patches by flushing them down the toilet, using caution not to handle them directly.